MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEMROD 10MM *EA; GUIDE, SURGICAL, INSTRUMENT

DEPUY MITEK LLC US RIGIDFIX FEMROD 10MM *EA; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 213710
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: d4, h4, udi: the serial number/ lot number was unknown; therefore, the device manufacture date is unknown, and the udi is incomplete.E1: the reporter¿s complete facility name was not provided.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported that during an anterior cruciate ligament reconstruction procedure, it was discovered that the rigidfix femrod 10mm *ea device broke.The surgical procedure was delayed for a few minutes to obtain a replacement device.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, and if additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: b5: in subsequent follow-up with the customer, additional information was obtained.The reporter clarified that the rigidfix fem gdefr b/t/b device could not be removed as a result of this event.The reporter also stated that the device itself did not have any issues.Rigidfix fem gdefr b/t/b is being added as a concomitant device.D10: concomitant med products and therapy dates: rigidfix fem gdefr b/t/b device, (b)(6) 2024.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11: additional narrative: investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that it shows wear marks, as usual in this type of reusable devices.Also, it was returned assembled to the rigidfix fem gdefr b/t/b each with a small piece of broken screw remaining inside the rigidfix femrod 10mm each.No other anomalies were noted.The rigidfix femrod 10mm each was attempted to be disassembled from the rigidfix fem gdefr b/t/b each however it was not possible to be remove it.The observed condition was identified as an end-of-life indicator, damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The overall complaint was confirmed as the observed condition of the rigidfix femrod 10mm each would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life.As per ifu; end of useful instrument life is generally determined by wear or damage from handling or surgical use.Inspect instruments between uses to verify proper functioning.It has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21150662
Report Number1221934-2025-00203
Device Sequence Number9189870
Product Code FZX
UDI-Device Identifier10886705003044
UDI-Public(01)10886705003044(10)INCOMPLETE
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213710
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer02/18/2025
02/19/2025
02/21/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date02/19/2025
02/20/2025
02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown